Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 16, 2001, 11:24 AM EDT for Shelby County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2001, 11:24 AM EDT (15:24 UTC)
- Expired
- May 16, 2001, 12:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Shelby County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 161524 SVRILN OHC149-161600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1124 AM EDT WED MAY 16 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN OHIO... * UNTIL NOON EDT... * AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FORT LORAMIE...OR ABOUT 6 MILES SOUTHEAST OF ST. MARYS...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SIDNEY... FORT LORAMIE... ANNA... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 10:35 AM EDT, 49 minutes earlier.
Area forecast discussion, May 16, 10:35 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 AM EDT WED MAY 16 2001
WARM FRONTAL BDRY CONTINUES TO BE FOCUS FOR CONVECTION. WAA ACROSS
THIS FRONTAL BDRY EXPECTED TO CONTINUE TDY AND INTO TONIGHT. PWAT
AMOUNTS AROUND 1.5 IN WILL ALLOW FOR CONTINUED THREAT OF HVY RAINS
EXPECTED IN TSTRM ACTIVITY. HVY RAINS OVER THE LAST 24 HRS HAVE BEEN
CONCENTRATED IN NARROW ZONE FROM S-CTRL OH NNWRD INTO W-CTRL OH.
THUS WILL GO WITH FLOOD WATCH FOR THIS AREA FOR THIS AFTERNOON AND
OVERNIGHT.
MISILN OUT SOON.
.ILN...FLOOD WATCH FOR OHZ026-034-035-043>045-052>054-062-063-072-
073-080>082-088-KYZ100.
DISTEFANOIn the hours before
Special weather statement, May 16, 6:03 AM EDT, 5 hours 21 minutes before
INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-161600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 603 AM EDT WED MAY 16 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... A WARM FRONT WILL EXTEND FROM MICHIGAN INTO CENTRAL OHIO TODAY. THIS FRONT WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. BY THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WHICH COULD LEAD TO SOME OF THE STORMS BECOMING SEVERE. THE MAIN THREAT FROM THE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. WILKINSON
Local storm report, May 16, 8:34 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
834 AM EDT WED MAY 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 AM SPRINGFIELD OH FLOOD
05/16/01 CLARK ROADS FLOODED IN AND
AROUND SPRINGFIELD
0745 AM 5 NE JEFFERSONVILLE OH FLOOD
05/16/01 FAYETTE STREAMS OUT OF THEIR BANKS
ALONG INTERSTATE 71 IN
NORTHEASTERN PART OF COUNTY
0800 AM FRANKFORT OH FLOOD
05/16/01 ROSS FRANKFORT-DANBRIDGE ROAD
FLOODED
MDRLocal storm report, May 16, 8:34 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ROSS CO REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
834 AM EDT WED MAY 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 AM SPRINGFIELD OH FLOOD
05/16/01 CLARK ROADS FLOODED IN AND
AROUND SPRINGFIELD
0745 AM 5 NE JEFFERSONVILLE OH FLOOD
05/16/01 FAYETTE STREAMS OUT OF THEIR BANKS
ALONG INTERSTATE 71 IN
NORTHEASTERN PART OF COUNTY
0800 AM FRANKFORT OH FLOOD
05/16/01 ROSS FRANKFORT-CLARKSBURG
PIKE FLOODED
MDRNearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.